MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE GRASPING FORCEPS FG-804L; DISPOSABLE GRASPING FORCEPS

AOMORI OLYMPUS CO., LTD. SINGLE USE GRASPING FORCEPS FG-804L; DISPOSABLE GRASPING FORCEPS
Model Number FG-804L
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/20/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The customer reported to olympus that the single use grasping forceps fg-804l did not open while it was grasping the gastrostomy-jejunostomy (gj) tube in the middle of a therapeutic procedure to replace a gj tube.Other than cutting the forceps, pulling it out, and checking for any foreign bodies, no other intervention was done outside the planned case.The procedure was prolonged by 30 minutes, twice as long as anticipated, with the patient under anesthesia.However, there were no other complications noted.

Brand Name
SINGLE USE GRASPING FORCEPS FG-804L
Common Device Name
DISPOSABLE GRASPING FORCEPS
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 18034 -061
JA  18034-0610
MDR Report Key16827532
Report Number2429304-2023-00083
Device Sequence Number16621105
Product Code EOQ
UDI-Device Identifier04953170435874
UDI-Public04953170435874
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 04/27/2023
Report Date (Section F) 03/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFG-804L
Device Lot Number1XK
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/18/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date03/28/2023
Event Location Hospital
Date Report to Manufacturer03/28/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date04/27/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age2 YR
Patient SexUnknown